MAUDE Adverse Event Report: ABBOTT VASCULAR INC. GRAFTMASTER; CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR INC. GRAFTMASTER; CORONARY STENT DELIVERY SYSTEM
Model Number 1012580-16
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a perforation occurred post coronary atherectomy in the mid left anterior descending (lad).A 2.8x16 mm graftmaster covered stent failed to reach the lesion.A 2.8x16 mm graftmaster covered stent was implanted but failed to seal the perforation.A 3.5x16 mm graftmaster covered stent was implanted in the left main to circumflex to jail the lad and sealed the perforation; however, the patient decompensated and cardiopulmonary resuscitation was performed.An effusion was noted on echocardiogram and pericardial drain was performed.The patient coded and was given medication to stabilize blood pressure.The patient was transferred to the icu post procedure.The patient was do not resuscitate and they expired.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The additional device referenced in b5 is filed under a separate medwatch report number.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Medical review was performed: this was a case to treat a perforation in a mid-left anterior descending artery (mid-lad) in a 63-year-old male patient who presented with an st elevated myocardial infarction (stemi).It was reported that the perforation occurred after an atherectomy in the mid-lad.Due to the information provided, it can not be definitively stated that the 2.8 x 16 graftmaster was the direct contributor or cause of this patient¿s death.It is unknown why the 2.8 x 16 failed to reach the lesion.The patient was experiencing an st elevated myocardial infarction (stemi) at the time of the procedure.The morphology of their coronary arteries is unknown, as is the vessel dominance.The implantation of the 3.5 x 16 graftmaster in the lm and lcx, effectively jailing off the lad artery entirely, is most likely a direct cause of this patient¿s death.However, it is not clear if this is due to a product failure, the patient¿s medical status, or, rather, a medical procedural decision in an attempt to seal the mid-lad perforation.If additional information is received, this medical review will be updated as required.Based on the information provided, a definitive cause for the reported issue could not be determined.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
GRAFTMASTER
Common Device Name
CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20440650
Report Number2024168-2024-12082
Device Sequence Number7995172
Product Code MAF
UDI-Device Identifier08717648176340
UDI-Public(01)08717648176340(17)250930(10)3102541
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
H000001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model Number1012580-16
Device Catalogue Number1012580-16
Device Lot Number3102541
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/20/2024
Supplement Date Received by Manufacturer10/17/2024
Initial Report FDA Received Date10/14/2024
Supplement Report FDA Received Date10/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age63 YR
Patient SexMale